Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Norman, OK

February 8, 2001Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Feb 8, 2001, 10:19 PM CST for Hardeman County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 8, 2001, 10:19 PM CST (04:19 UTC)
Expired
Feb 8, 2001, 11:00 PM CST
In force
41 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 8, 9:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 090422
SVROKC
TXC197-090500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1019 PM CST THU FEB 8 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDEMAN COUNTY IN NORTHERN TEXAS

* UNTIL 1100 PM CST

* AT 1017 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 13
  MILES SOUTHWEST OF QUANAH...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE GOODLETT AND QUANAH

  NICKEL SIZE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3424 9998 3411 9974 3433 9949 3438 9972
          3449 9983

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 10:05 PM CST, 14 minutes earlier.

Area forecast discussion, Feb 8, 10:05 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CST THU FEB 8 2001

MAIN CONCERN THIS EVENING HAS BEEN STEADY MOVEMENT OF SHALLOW ARCTIC
AIR INTO NORTHWEST OKLAHOMA AND ASSOCIATED VARIETY OF PRECIP TYPES
NORTH OF THE BOUNDARY. AS OF MID EVENING...COLD FRONT WAS LOCATED
FROM NEAR STILLWATER SOUTHWESTWARD TO NEAR QUANAH TEXAS WITH
TEMPERATURES ACROSS FAR NORTHWEST OKLAHOMA ALREADY INTO THE MID AND
UPPER 20S. RECENT SURFACE OBS AND CALLS TO THAT AREA INDICATE A
MIXTURE OF FREEZING RAIN...SLEET..AND SNOW...WITH OCCASIONAL RUMBLES
OF THUNDER. GROUND TEMPERATURES ARE STILL WARM HOWEVER RELATIVE TO
THE SURFACE AIR WHICH HAS GREATLY LIMITED SIGNIFICANT ACCCUMS OF
ICE/SNOW FROM DEVELOPING. BACK EDGE OF DEEPEST MOISTURE AND
STRONGEST SYNOPTIC SCALE LIFT IS JUST BEGINNING TO ENTER EXTREME
WESTERN OKLAHOMA AT THIS TIME.

COLD FRONT SHOULD ACCELERATE SOUTHEASTWARD AFTER MIDNIGHT AS UPPER
LOW LIFTS OUT ALLOWING ARCTIC AIR TO MOVE FASTER AND FARTHER THAN
EXPECTED INTO THE FORECAST AREA WITH SEVERAL HOURS OF SIGNIFICANT
PRECIP TO FALL INTO SUB FREEZING AIR PARTICULARLY ACROSS NORTH
CENTRAL OKLAHOMA. FOR THIS REASON RECENTLY UPDATED THE WINTER
WEATHER ADVISORY TO INCLUDE NORTH CENTRAL OKLAHOMA AND A FEW MORE
COUNTIES TO THE SOUTH. WOULD NOT BE SURPRISED TO SEE ICE PROBLEMS
DEVELOP EVEN FARTHER SOUTH INTO THE AREA LATE TONIGHT/EARLY FRIDAY
BUT WILL LEAVE THAT UP TO THE MIDNIGHT SHIFT TO DECIDE.

SQUALL LINE ACROSS THE EASTERN TEXAS PANHANDLE SHOULD PICK UP
EASTWARD SPEED AND PERHAPS INTENSITY AS IT ENCOUNTERS DEEPER
MOISTURE OVER CENTRAL TEXAS. SEVERE THUNDERSTORM WATCH ALREADY IN
EFFECT FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR
PRIMARILY LARGE HAIL AND SEVERE WIND GUSTS.

UPDATES TO THE ZONES AND WINTER WEATHER ADVISORY HAVE ALREADY BEEN
ISSUED.

.OUN...
OK...WINTER WEATHER ADVISORY TONIGHT OKZ004>018
TX...NONE.
JAMESL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 10:35 PM CSTSevere Thunderstorm WarningOUNFoard, Knox, Wilbarger40 min
Feb 8, 11:05 PM CSTSevere Thunderstorm WarningOUNBaylor40 min
Feb 8, 11:35 PM CSTSevere Thunderstorm WarningOUNArcher, Wichita40 min
Feb 9, 12:03 AM CSTSevere Thunderstorm WarningOUNClay42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.